Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 248, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 22, 2011, 5:00 PM EDT for Beaufort County, Colleton County, South Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2011, 5:00 PM EDT (21:00 UTC)
- Expired
- Aug 22, 2011, 5:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 56 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2258 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
994
WUUS52 KCHS 222100
SVRCHS
SCC013-029-222145-
/O.NEW.KCHS.SV.W.0248.110822T2100Z-110822T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
500 PM EDT MON AUG 22 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 545 PM EDT
* AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM BENNETTS POINT
TO BLUFFTON...MOVING EAST AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
BLUFFTON...PORT ROYAL...HILTON HEAD ISLAND...HILTON HEAD AIRPORT...
FOLLY FIELD...FRIPP ISLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3222 8098 3260 8050 3250 8035 3248 8038
3244 8034 3247 8039 3246 8041 3249 8043
3248 8047 3243 8046 3241 8042 3231 8043
3226 8060 3225 8063 3222 8062 3210 8081
3209 8086
TIME...MOT...LOC 2101Z 282DEG 15KT 3252 8047 3223 8084
$$2 follow-up statements
830
WWUS52 KCHS 222116
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
516 PM EDT MON AUG 22 2011
SCC013-029-222145-
/O.CON.KCHS.SV.W.0248.000000T0000Z-110822T2145Z/
COLLETON SC-BEAUFORT SC-
516 PM EDT MON AUG 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHERN BEAUFORT AND SOUTHEASTERN COLLETON COUNTIES...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WIND GUSTS EXCEEDING 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM COFFIN POINT TO BRIGHTON BEACH...OR
ALONG A LINE EXTENDING FROM EDISTO BEACH TO BLUFFTON...MOVING EAST
AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3222 8098 3260 8050 3250 8035 3248 8038
3244 8034 3247 8039 3246 8041 3249 8043
3248 8047 3243 8046 3241 8042 3231 8043
3226 8060 3225 8063 3222 8062 3210 8081
3209 8086
TIME...MOT...LOC 2116Z 282DEG 15KT 3248 8039 3218 8082
$$379
WWUS52 KCHS 222136
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EDT MON AUG 22 2011
SCC013-029-222146-
/O.EXP.KCHS.SV.W.0248.000000T0000Z-110822T2145Z/
COLLETON SC-BEAUFORT SC-
536 PM EDT MON AUG 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BEAUFORT AND
SOUTHEASTERN COLLETON COUNTIES WILL EXPIRE AT 545 PM EDT...
AT 533 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORMS WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3222 8098 3260 8050 3250 8035 3248 8038
3244 8034 3247 8039 3246 8041 3249 8043
3248 8047 3243 8046 3241 8042 3231 8043
3226 8060 3225 8063 3222 8062 3210 8081
3209 8086
TIME...MOT...LOC 2136Z 282DEG 15KT 3246 8029 3216 8072
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 4:16 PM EDT, 44 minutes earlier.
Area forecast discussion, Aug 22, 4:16 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 416 PM EDT MON AUG 22 2011 .SYNOPSIS... A COLD FRONT WILL PUSH THROUGH THE AREA TONIGHT...THEN STALL OUT JUST OFFSHORE TUESDAY BEFORE DISSIPATING ON WEDNESDAY. HURRICANE IRENE COULD IMPACT THE AREA LATE IN THE WEEK AND OVER THE WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... CURRENTLY AT THE SURFACE...A COLD FRONT STRETCHES FROM NEAR FLORENCE TO ORANGEBURG...SOUTHWESTWARD TO NEAR VIDALIA. DEWPOINTS HAVE FALLEN INTO THE LOWER/MIDDLE 60S BEHIND THE COLD FRONT...BUT REMAIN IN THE LOWER/MIDDLE 70S IN ADVANCE OF IT. MEANWHILE ALOFT...A DISTINCT SHORTWAVE TROUGH IS EVIDENT IN WATER VAPOR IMAGERY STRETCHING FROM THE CENTRAL CAROLINAS INTO SOUTHWESTERN GEORGIA...WITH A NICE UPPER LEVEL SPEED MAX/JET NOW SHIFTING INTO NORTHERN GEORGIA AND UPSTATE SOUTH CAROLINA. RADAR IMAGERY SHOWS SCATTERED SHOWER/THUNDERSTORM COVERAGE ACROSS THE LOCAL AREA...WITH SATELLITE IMAGERY INDICATING PARTLY TO MOSTLY CLOUDY SKIES. MAIN NEAR TERM CONCERNS REVOLVE AROUND ONGOING SEVERE THREAT AND THE OVERNIGHT POP TREND. THE COLD FRONT IS EXPECTED TO CONTINUE TO PUSH TOWARD THE COAST THIS EVENING AND SETTLE SOUTH OF THE FORECAST AREA OVERNIGHT. THE COMBINATION OF UPPER LEVEL SUPPORT FOR ASCENT...THE SURFACE COLD FRONT...INLAND PUSHING SEA BREEZE...AND PLENTY OF SURFACE BASED INSTABILITY SHOULD ALLOW FOR CONTINUED SHOWER/THUNDERSTORM DEVELOPMENT INTO THE EVENING. AS A RESULT WILL CONTINUE TO CARRY CHANCE/LIKELY POPS THIS EVENING BEFORE TRANSITIONING TO SLIGHT CHANCE OR RAIN FREE CONDITIONS AFTER MIDNIGHT. WILL CONTINUE TO MENTION THE THREAT FOR SEVERE DAMAGING WINDS INTO THE EVENING...WITH THE THREAT EXPECTED TO DIMINISH AFTER SUNSET. OVERNIGHT LOWS SHOULD BOTTOM OUT IN THE LOW TO MID 70S MOST LOCALES...WITH A FEW AREAS FAR INLAND DROPPING TO AROUND 70. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... A WEAK COLD FRONT WILL DRIFT SOUTH AND DISSIPATE OVER SOUTHEAST GEORGIA/NORTHERN FLORIDA LATE TUESDAY WHILE SFC HIGH PRESSURE BUILDS FROM THE NORTH. AT THE SAME TIME...WEAK MID/UPPER LVL TROUGHING WILL GRADUALLY SHIFT OFF THE MID ATLANTIC COAST...CAUSING A WEAKNESS IN THE WESTERN ATLANTIC RIDGE THROUGH MIDWEEK. HAVE MAINTAINED SLIGHT CHANCE TO CHANCE OF SHOWERS/THUNDERSTORMS TUESDAY AFTERNOON WITH HIGH TEMPS REACHING AROUND 90 DEGREES AND PERSISTENT ONSHORE FLOW RESULTING IN PWATS AROUND 2 INCHES OVER THE CWA. HIGHEST POPS WILL REMAIN NEAR THE VICINITY OF THE DISSIPATING FRONT AND SEABREEZE OVER SOUTHERN MOST AREAS IN SOUTHEAST GEORGIA. EXPECT MOST ACTIVITY TO DISSIPATE TUESDAY EVENING WITH THE LOSS OF DAYTIME HEATING...BUT AN ISOLATED SHOWER AND/OR THUNDERSTORM WILL REMAIN POSSIBLE ALONG THE SOUTHEAST SOUTH CAROLINA AND GEORGIA COAST TUESDAY NIGHT. OVERNIGHT LOWS WILL REACH THE LOW/MID 70S. CHANCES OF PRECIP WILL INCREASE SLIGHTLY WEDNESDAY AS SFC HIGH PRESSURE SLIDES OFF THE MID ATLANTIC COAST AND A WEAK COASTAL TROUGH DEVELOPS ALONG THE SOUTHEAST COAST. PRECIP CHANCES APPEAR BEST WEDNESDAY AFTERNOON/EVENING WHEN THE COASTAL TROUGH BECOMES MORE ENHANCED AS HURRICANE IRENE CONTINUES TO APPROACH THE AREA FROM THE SOUTH/SOUTHEAST. OVERALL HIGH TEMPS WILL REMAIN IN THE UPPER 80S OVER MOST AREAS...ESPECIALLY WITH CLOUD COVER INCREASING THROUGH THE AFTERNOON. A FEW LOCATIONS MAY TOUCH 90 DEGREES OVER INLAND PORTIONS OF SOUTHEAST GEORGIA. SLIGHT CHANCE TO CHANCE OF PRECIP WILL CONTINUE WEDNESDAY NIGHT...MAINLY IN ASSOCIATION WITH THE COASTAL TROUGH LINGERING ALONG THE SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA COASTS. OVERNIGHT LOWS WILL BE IN THE LOW/MID 70S. A LARGE AMOUNT OF UNCERTAINTY REMAINS IN THE FORECAST THURSDAY WITH THE APPROACH OF HURRICANE IRENE FROM THE SOUTH/SOUTHEAST AND A SFC TROUGH FROM THE NORTHWEST. AT THIS TIME...MODEL GUIDANCE AND NHC FORECASTS KEEP HURRICANE IRENE SOUTH OF THE AREA THROUGH THURSDAY NIGHT. SIGNIFICANT MOISTURE ADVECTION AND PINCHING OF THE GRADIENT NORTH OF THE HURRICANE HOWEVER...WILL LIKELY AID IN SCATTERED CONVECTION OVER THE FORECAST AREA. DESPITE AN EASTWARD TREND IN THE FORECAST TRACK OF HURRICANE IRENE...CHANCES OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AS MOISTURE CONTINUES TO ADVECT ONSHORE AND CONVERGENCE OCCURS ALONG THE SFC TROUGH APPROACHING FROM THE NORTHWEST. OVERALL HIGH TEMPS WILL REMAIN IN THE UPPER 80S WITH INCREASING CLOUD COVER. OVERNIGHT LOWS WILL BE IN THE LOW/MID 70S. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... MUCH OF THE EXTENDED FORECAST WILL BE HIGHLY DEPENDENT ON THE DEVELOPMENT AND PROGRESSION OF HURRICANE IRENE. ALTHOUGH NUMERICAL MODELS HAVE BEEN FAIRLY CONSISTENT IN TRACKING THE SYSTEM TOWARD THE SOUTHEAST COAST. HAVE ATTEMPTED TO INTRODUCE A LITTLE MORE SPECIFICITY IN THE POP FORECAST FOR FRIDAY AND SATURDAY...AS THESE APPEAR TO BE THE FAVORED DAYS FOR ANY SIGNIFICANT PRECIPITATION ASSOCIATED WITH IRENE. DECENT AGREEMENT BETWEEN THE GFS AND ECMWF REGARDING PRECIPITATION COVERAGE HAS SUPPORTED INCREASING RAIN CHANCES FROM EAST TO WEST...PEAKING AT LIKELY IN THE 60 PERCENT RANGE BY THE DAYTIME HOURS SATURDAY. BEST POTENTIAL FOR AT LEAST BREEZY CONDITIONS WILL ALSO BE FRIDAY THROUGH THE WEEKEND...WHEN THE STORM COULD BE TRACKING CLOSEST TO THE FORECAST AREA. DAYTIME TEMPERATURES WILL BE A BIT SUPPRESSED UNDER THICK CLOUD COVER...STRONG ONSHORE WINDS...AND DECENT RAIN COVERAGE. WEATHER CONDITIONS ARE EXPECTED TO GRADUALLY IMPROVE INTO EARLY NEXT WEEK AS THE TROPICAL SYSTEM WILL LIKELY BE MOVING AWAY FROM THE REGION TO THE NORTH. IT IS RECOMMENDED THAT ALL RESIDENTS AND VISITORS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA CONTINUE TO MONITOR FORECASTS FROM THE NATIONAL HURRICANE CENTER REGARDING HURRICANE IRENE. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON...AND INTO THIS EVENING. WILL KEEP TSRA MENTIONED IN THE TAFS THROUGH 22Z...WHEN HIGHEST PROBABILITIES ARE EXPECTED. CAN/T RULE OUT SOME SHOWER/THUNDERSTORM ACTIVITY LINGERING THROUGH THE EVENING HOURS...BUT CONFIDENCE IN THIS IS NOT QUITE AS HIGH. AS A RESULT...WILL CARRY VCSH AT BOTH TERMINALS THROUGH 04Z...AND AMEND AS DETAILS BECOME MORE APPARENT. ANY LINGERING SHOWERS/STORMS SHOULD LARGELY BE DONE BY MIDNIGHT...WITH RAIN FREE CONDITIONS THEN ANTICIPATED THROUGH THE REMAINDER OF THE TAF FORECAST PERIOD. DEPENDING ON AMOUNTS OF RAIN SEEN AT THE TERMINALS THIS AFTERNOON...COULD SEE SOME MVFR VSBY/S DEVELOP TOWARD DAYBREAK TUESDAY AT EITHER TERMINAL...BUT CONFIDENCE IN OCCURRENCE IS TOO LOW TO MENTION IN THE TAFS AT THIS TIME. EXTENDED AVIATION OUTLOOK...SHOWERS/THUNDERSTORMS COULD BRIEFLY REDUCE VSBYS AND/OR CIGS EACH AFTERNOON/EVENING THIS WEEK. TROPICAL STORM OR EVEN HURRICANE CONDITIONS ARE POSSIBLE FRIDAY AND SATURDAY AS HURRICANE IRENE POTENTIALLY IMPACTS THE REGION. && .MARINE... TONIGHT...A COLD FRONT WILL APPROACH FROM THE WEST THIS EVENING AND PUSH SOUTHWARD THROUGH THE WATERS LATE TONIGHT. NOT ANTICIPATING MUCH OF A WIND SURGE WITH THE COLD FRONT AS IT WILL BE IN A WEAKENING STATE AS IT APPROACHES AND MOVES THROUGH. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. TUESDAY THROUGH THURSDAY...THE WEAKENING COLD FRONT WILL DISSIPATE OVER THE COASTAL WATERS LATE TUESDAY INTO EARLY WEDNESDAY...WHILE HIGH PRESSURE BUILDS IN FROM THE NORTH. ALTHOUGH THERE COULD BE A BRIEF NORTHEAST SURGE ON TUESDAY BEHIND THE DESCENDING FRONT...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH EARLY WEEK. MODELS CONTINUE TO SUGGEST A COASTAL TROUGH DEVELOPING BETWEEN HIGH PRESSURE TO THE NORTH AND HURRICANE IRENE TO THE SOUTH WEDNESDAY INTO EARLY THURSDAY. THIS PATTERN WOULD MAINTAIN SOLID ONSHORE FLOW AND INCREASE THE POTENTIAL FOR SCA CRITERIA SEAS BY LATE THURSDAY. SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE WHILE ONSHORE FLOW PERSISTS. HURRICANE IRENE STILL POSES A THREAT TO THE COASTAL WATERS BY LATE WEEK...ALTHOUGH THERE CONTINUES TO BE SIGNIFICANT UNCERTAINTY IN THE TRACK FORECAST THIS FAR OUT. CURRENT NHC TRACK SUGGEST HURRICANE CONDITIONS WILL BE POSSIBLE WITH WAVE TOOLS SUPPORTING SEAS AS HIGH AS 20-30 FT. MARINERS ARE ADVISED THAT TROPICAL CYCLONE WATCHES AND/OR WARNINGS COULD BE REQUIRED LATER IN THE WEEK...INCLUDING THIS WEEKEND. ALL MARINERS ARE THUS STRONGLY ADVISED TO CONTINUE TO MONITOR THE PROGRESS OF IRENE FROM ADVISORIES ISSUED BY NATIONAL HURRICANE CENTER. RIP CURRENTS...SWELLS FROM IRENE COULD ARRIVE AS EARLY AS MID-WEEK...AND CONTINUE FOR SEVERAL DAYS. THIS WILL RESULT IN AN ENHANCED RISK OF RIP CURRENTS. && .TIDES/COASTAL FLOODING... ASTRONOMICAL HIGH TIDES WILL DEVELOP ACROSS THE AREA LATE THIS WEEK...AND DEPENDENT UPON ANY IMPACTS FROM IRENE...THERE COULD BE SOME COASTAL FLOODING AND BEACH EROSION CONCERNS BEGINNING FRIDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 22, 4:14 AM EDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 414 AM EDT MON AUG 22 2011 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 230815- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 414 AM EDT MON AUG 22 2011 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL COULD ALSO OCCUR. PEOPLE ACROSS THE REGION ARE ENCOURAGED TO MONITOR THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED FOR YOUR LOCATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO MOVE WEST/NORTHWEST FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT PORTIONS OF THE SOUTHEAST UNITED STATES BY THE END OF THE WEEK. WHILE ITS TOO SOON TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE REGION...PROBABILITIES ARE INCREASING THAT TROPICAL STORM OR EVEN HURRICANE CONDITIONS COULD OCCUR. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO CAREFULLY MONITOR THE PROGRESS OF THIS STORM THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION AFTER 2 PM. GAZ117-119-139-141-SCZ048>051-230815- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 414 AM EDT MON AUG 22 2011 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL COULD ALSO OCCUR. PEOPLE ACROSS THE REGION ARE ENCOURAGED TO MONITOR THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED FOR YOUR LOCATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RIP CURRENTS...SWELLS BEING GENERATED BY TROPICAL STORM IRENE COULD BEGIN TO IMPACT THE BEACHES BY MID-WEEK. THIS WILL RESULT IN AN ELEVATED RISK FOR RIP CURRENTS. TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO MOVE WEST/NORTHWEST FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT PORTIONS OF THE SOUTHEAST UNITED STATES BY THE END OF THE WEEK. WHILE ITS TOO SOON TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE REGION...PROBABILITIES ARE INCREASING THAT TROPICAL STORM OR EVEN HURRICANE CONDITIONS COULD OCCUR. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO CAREFULLY MONITOR THE PROGRESS OF THIS STORM THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION AFTER 2 PM. AMZ330-350-352-354-374-230815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 414 AM EDT MON AUG 22 2011 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL COULD ALSO OCCUR. PEOPLE ACROSS THE REGION ARE ENCOURAGED TO MONITOR THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED FOR YOUR LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO MOVE WEST/NORTHWEST FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT PORTIONS OF THE SOUTHEAST UNITED STATES BY THE END OF THE WEEK. WHILE ITS TOO SOON TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE REGION...PROBABILITIES ARE INCREASING THAT TROPICAL STORM OR EVEN HURRICANE CONDITIONS COULD OCCUR. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO CAREFULLY MONITOR THE PROGRESS OF THIS STORM THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION AFTER 2 PM.
In the hours before
Special weather statement, Aug 22, 3:52 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT MON AUG 22 2011
GAZ099>101-222015-
BULLOCH-CANDLER-EFFINGHAM-
352 PM EDT MON AUG 22 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...CANDLER AND
EFFINGHAM COUNTIES THROUGH 415 PM EDT...
AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LEEFIELD TO
PULASKI...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BROOKLET...DENMARK...EGYPT...GEORGIA SOUTHERN...GUYTON...
LEEFIELD...MARLOW...NEVILS...PINEORA...PULASKI...REGISTER...
SHAWNEE...SPRINGFIELD...STATESBORO...STILLWELL AND STILSON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3251 8137 3232 8117 3216 8176 3223 8181
3242 8207
TIME...MOT...LOC 1952Z 300DEG 12KT 3241 8155 3239 8195Special weather statement, Aug 22, 4:09 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT MON AUG 22 2011
SCZ049-050-222045-
CHARLESTON-COASTAL COLLETON-
409 PM EDT MON AUG 22 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
COLLETON COUNTIES THROUGH 445 PM EDT...
AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR EDISTO ISLAND...MOVING SOUTH AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BENNETTS POINT...EDISTO BEACH AND EDISTO ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3254 8017 3255 8020 3246 8036 3244 8035
3245 8037 3247 8035 3249 8036 3247 8039
3257 8051 3270 8037 3257 8015
TIME...MOT...LOC 2009Z 000DEG 4KT 3258 8037Special weather statement, Aug 22, 4:17 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT MON AUG 22 2011
SCZ044-222045-
DORCHESTER-
417 PM EDT MON AUG 22 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER COUNTY
THROUGH 445 PM EDT...
AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DUNCAN CHAPEL...MOVING SOUTHEAST AT 15
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HARLEYVILLE...INDIAN FIELD...REEVESVILLE AND SAINT GEORGE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3333 8049 3329 8048 3328 8045 3326 8042
3317 8036 3306 8060 3325 8068 3334 8050
TIME...MOT...LOC 2017Z 337DEG 11KT 3330 8056Local storm report, Aug 22, 4:20 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
420 PM EDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG BROOKLET 32.38N 81.66W
08/22/2011 BULLOCH GA 911 CALL CENTER
POWER LINE DOWN AND A METAL ROOF BLOWN ONTO HIGHWAY 80
EAST JUST OUTSIDE OF BROOKLET.
&&
EVENT NUMBER CHS1100883
VBSpecial weather statement, Aug 22, 4:29 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT MON AUG 22 2011
SCZ045-050-052-222100-
CHARLESTON-INLAND BERKELEY-TIDAL BERKELEY-
429 PM EDT MON AUG 22 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 500 PM EDT...
AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BOONE HALL PLANTATION...MOVING SOUTH AT 10
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BOONE HALL PLANTATION...CAINHOY...CAPERS INLET...DANIEL ISLAND...ISLE
OF PALMS...MOUNT PLEASANT...MOUNT PLEASANT REGIONAL AIRPORT...MOUNT
PLEASANT TOWNE CENTRE...SULLIVANS ISLAND AND WANDO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 3284 7969 3279 7973 3277 7981 3275 7984
3275 7986 3274 7987 3290 7994 3298 7981
3286 7966
TIME...MOT...LOC 2029Z 348DEG 10KT 3286 7984Special weather statement, Aug 22, 4:36 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
436 PM EDT MON AUG 22 2011
GAZ101-116>119-SCZ047-051-222100-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND
BRYAN-INLAND CHATHAM-INLAND JASPER-
436 PM EDT MON AUG 22 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN...
JASPER AND CHATHAM COUNTIES THROUGH 500 PM EDT...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM FAULKVILLE TO
LANIER...MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...EDEN...ELLABELL...FORT MCALLISTER...GARDEN CITY...
HUTCHINSON ISLAND...I-16/I-95 INTERCHANGE...ISLE OF HOPE...LANIER...
MEINHARD...MELDRIM...MONTEITH...MONTGOMERY...POOLER...PORT
WENTWORTH...RICHMOND HILL...SANDFLY...SAVANNAH...SAVANNAH AIRPORT...
SAVANNAH HISTORIC DISTRICT...THUNDERBOLT...VERNONBURG...WHITE
BLUFF...WHITEMARSH ISLAND...WINDSOR FOREST AND RIVERSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3228 8110 3203 8096 3186 8123 3191 8140
3194 8140 3195 8146 3197 8147 3197 8149
3197 8151 3196 8152 3196 8157 3210 8166
TIME...MOT...LOC 2037Z 318DEG 25KT 3216 8131 3213 8149The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:31 PM EDT | Special Weather Statement | CHS | Hampton | 29 min |
| Aug 22, 2:34 PM EDT | Special Weather Statement | CHS | Allendale | 26 min |
| Aug 22, 3:01 PM EDT | Special Weather Statement | CHS | Hampton | 29 min |
| Aug 22, 3:04 PM EDT | Special Weather Statement | CHS | Charleston | 26 min |
| Aug 22, 3:11 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 64 min |
| Aug 22, 3:24 PM EDT | Areal Flood Advisory | CHS | Charleston | 66 min |
| Aug 22, 3:39 PM EDT | Special Weather Statement | CHS | Charleston | 36 min |
| Aug 22, 3:42 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 48 min |
| Aug 22, 4:02 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Hampton, Jasper | 58 min |
| Aug 22, 4:17 PM EDT | Special Weather Statement | CHS | Dorchester | 28 min |
| Aug 22, 4:29 PM EDT | Special Weather Statement | CHS | Charleston | 31 min |
| Aug 22, 5:20 PM EDT | Special Weather Statement | CHS | Hampton | 25 min |
| Aug 22, 5:21 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 54 min |
| Aug 22, 5:32 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 58 min |
| Aug 22, 5:52 PM EDT | Special Weather Statement | CHS | Berkeley | 38 min |
| Aug 22, 6:42 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 63 min |
| Aug 22, 6:46 PM EDT | Special Weather Statement | CHS | Charleston | 29 min |
| Aug 22, 7:21 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 54 min |
| Aug 22, 7:33 PM EDT | Special Weather Statement | CHS | Hampton | 42 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.